1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

BYDUREON and insulin

Discussion in 'Incretin Mimetics' started by minniemouse57, Sep 26, 2012.

  1. minniemouse57

    minniemouse57 Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hello all.
    I am new here, but just wondering if anyone else is on Bydureon and insulin and what happened when you started the Bydureon? I just had my 2nd injection and even though it is supposed to take a few weeks for the full effect, I have suffered quite bad hypos almost every day. My insulin has reduced from 54 units of humalog mix 50, 3 times a day to 20 -10 - 20, and my bg has improved dramatically. I also take Metformin and various other medication for hypertension and cholesterol.

    Other side effects experienced are slight nausea but bad indigestion. I am encouraged that my insulin is being reduced but it was quite frightening how quickly my blood glucose levels were dropping.
    I would be grateful for your replies.
    Thank you
     
  2. abs

    abs Type 1 · Well-Known Member

    Messages:
    261
    Likes Received:
    18
    Trophy Points:
    58
    Hi i was on both since may just stopped now, it helped lower my hb1ac however not so much for everyday bgs. Actually had to increase my insulin so opposite to you. But the side effects don't last long after a few weeks on it they disappear.
     
  3. minniemouse57

    minniemouse57 Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi
    Thank you for your reply. It is interesting to know your experience. We are all different so it will affect us differently I suppose. Glad to hear that side effects dont last too long
     
  4. martinbuchan

    martinbuchan · Well-Known Member

    Messages:
    354
    Likes Received:
    9
    Trophy Points:
    38
    Hi. Just started first injection bydureon yesterday. Sugars high so still taking byetatta . Looking at the pharmacokinetics, s steady state is not reached for 10 weeks. Certainly the blood concentration of bydureon is not much till after the first month. I Will still take byetta another week or 2 unless I get hypos or nausea. I never got sick with byetta and my A1c is good.
     
  5. scorpio1646

    scorpio1646 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi, I am taking 2 x 60 units of Novomix insulin daily together with 2 x metformin 500mg twice a day. I have been on Bydureon for the past 6 weeks. For the first 4 weeks the only side effects I had from Bydureon was a slight feeling of nausea for approx 48 hours after each weekly injection. I was pleased to see that my blood sugar levels had decreased from around 15 after my evening meal to around 9-10, so I lowered my insulin intake to 54 units twice a day. The last 2 weekly injections of Bydureon however have given me bad hypos. I take my insulin and metformin approx 15 minutes before my meal and I inject my weekly bydureon approx 30 mins after my meal. Within 2 hours of taking the bydureon my blood sugar levels have dropped to around 3! I have to quickly swallow several glucose tablets to bring my sugar levels up again.
    I will reduce my insulin intake even further from tomorrow but it has taken me by surprise how quickly my sugar levels drop after taking insulin followed by Bydureon.
    :shock:
     
  6. Johnhawkins53

    Johnhawkins53 Type 2 · Member

    Messages:
    5
    Likes Received:
    4
    Trophy Points:
    43
    Hmmm - the manufacturer of Bydureon states that it is NOT recommended to take Bydureon and insulin.


    Sent from the Diabetes Forum App
     
  7. worcsguy

    worcsguy · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    I was on bydureon and humlin r insulin and although I did notice a small drop in blood sugars after the 4th week I ended up in a&e after suffering anaphylactic shock due to it
     
  8. Madame_Duke

    Madame_Duke Type 2 · Member

    Messages:
    17
    Likes Received:
    4
    Trophy Points:
    43
    yes agree with previous post, side effects do disappear been on Bydureon for 8 months.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook